Jump to content

Photo

Accutane Again?

accutane adult acne

2 replies to this topic

#1 whereismymind

whereismymind

    Junior Member

  • Members
  • Posts & Likes
    Posts: 30
    Blog Entries: 1
    Likes: 4
About Me
  • Joined: 20-August 07

Achievements

     

Posted 12 January 2013 - 07:49 PM

Why, hello. SO I have a decision to make and I'd love to hear the opinions of others...

First, a little about myself-
I'm 25 years old and have dealt with mild to moderate acne since high school. When I was 18 I went on Minocycline for about 9 months- it totally cleared me up for freshman year at college! BUT... it came back the next summer. This time, I think maybe a little worse. To this day I am still afraid to go back on antibiotics because it seems a common theme that antibiotics not only stop working, they make your skin worse than before when you come off them. Though everyone is different I suppose.

Anyways after a summer of hell (my skin wasn't TERRIBLE, but I get REALLY upset about having acne) I started Accutane when I turned 20. Worked great- my skin has been better ever since. However after about a year after ending my course it came back again. Much better that before, but still not good. So I started Spiro around when I turned 22.

This worked great. However, about a year later and some random breakout - it only lasted a week and must've been an allergic reaction. However, it made me freak out so much that I thought I would do accutane again just in case. So I went through the whole drill for 6 months, but I only ended up taking one or two months worth of pills.

UGH! I'm so annoyed at myself now for doing this! My skin was just so great for so long, I thought I was cured so I didn't want to take it again. But now, about a year and a half later- it's been getting worse. I guess taking accutane for one or two months wouldn't give me any remission? So if I did a full course now then I could be good to go? (I'm 25 and I believe that my first course at 20 has kept me clear for 5 years (with the Spiro).

It's a big decision because I don't think I could do Accutane again after that and it's the only thing besides Spiro that had worked for me. Any suggestions? Keep in mind this isn't really a third course as my second course I took very little of the pills. Has anyone been able to do a 4th course because another course was stopped?
Thanks for letting me ramble, guys...

PS - My skin hates BP! It is very sensitive to topicals.

#2 Barcelona

Barcelona

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 16-December 12

Posted 15 January 2013 - 05:25 PM

OMG YES! I am exactly AT THE SAME SITUATION! Same ages, same decisions. I did the first course when I was 19, I didn't take the last box of pills since the derm told me it was enough, then after two years they came back again but just a little bit. Then I took 4 months more at 40mg, which would me a little bit more than half a cycle for me, aaaand, here I am again! I stayed super clear for almost 2 years and a half but in June I broke out like crazy, even acne that I never had.

I'm going to take a full course, my derm told me that my acne can cause me scarring, and for me that's devastating because I already have pretty red marks and small scars from these months. My dilemma would be, should I start now? I'd be on accutane during the summer too, but my derm told me he would give me very low dose (5-10mg) in the summer, which is not a problem at all. I've been to others and told me to wait until autumm and take antibiotics in the meantime....I don't really know what to do. More waiting = scarring (not huge, but I'm very self-conscious with my appearance).

Btw, in Europe they give much lower doses than in the USA, for a longer period, but it's much more safe. Here, some would not give me more than 20mg, other not more than 40mg, and my weight is 135lbs (60kg.)

So, what do you think? I'm so glad to have found this post! Posted Image

and how is your acne btw? mine is moderate but very persistent and inflamatory, around my jawline and chin. It's really affecting me emotionally and leaving some small scars, honestly...I want to be done with this. And I never had any bad side effects, just dry lips,etc.

ofc I've tried during the past 7 months everything under the sun, topicals, diet changes, supplements,etc. for me that doesn't affect my acne at all. Just diet improves it a little bit, eating more healthy basically, but just a slight improvement and then I get breakouts from nowhere.

Edited by Barcelona, 15 January 2013 - 05:26 PM.


#3 whereismymind

whereismymind

    Junior Member

  • Members
  • Posts & Likes
    Posts: 30
    Blog Entries: 1
    Likes: 4
About Me
  • Joined: 20-August 07

Achievements

     

Posted 15 January 2013 - 10:52 PM

Wow that's crazy we're going through the exact same situation! It's so good to have someone dealing with the same issue.

So are you saying you're definitely doing the 3rd course but you don't know if you want to take it now or wait until autumn? I'd say if you've already made the decision to go on accutane again and you're getting scarring then go ahead and do it now rather than wait 8 months, but I'm just throwing that out there! Is the problem that you would have to avoid the sun during the summer? Out of curiosity, how long are the low dose courses usually?

I feel EXACTLY the same way about just wanting to be done! And Accutane didn't have any really bad effects on me either, which is why I would love to take it again. It just scares me that that would be the last time I could take it because if I do start breaking out after that then I'm not sure what else I could do. My derm says the older I am when I take it then the more likely I am to be rid of acne. But I don't want to just let my skin go for the next couple years, especially because many derms don't like to prescribe a 3rd course and if my current derm retires or moves then I could find it hard to get it prescribed again.
It seems that it's pretty common in the States to only be allowed on it 3 times- do you know if that is the same case in Europe?

My acne is mild to moderate but I'm constantly worried of it getting worse because it has been bad in the past. It's mostly in the area under my eyes (not directly below my eyes, but in that area on my cheeks. I hate having acne there- I feel like it's right in the center of my face!

I've started avoiding all allergens for the past 2 weeks and I think it has helped but not as much as I'd hoped. I don't know how much longer I can keep that up! I'm avoiding gluten, dairy, soy, and nuts- I'm not sure which one I was having a reaction to.

It's good to have someone to relate to about being emotionally affected by all of this. When I started breaking out again about a year after my first course a few years ago I actually started seeing a therapist about it. But then my skin cleared so I never learned how to deal with my emotional problems! I've been considering seeing a therapist again.

Anyways- let me know what your plans are! If you were in my boat do you think you would take the 3rd course now or wait a year or two?




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users